[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.147.211.117. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 11, 1978

Interaction Between Quinidine and Digoxin

Author Affiliations

From Department of Medicine, Cardiology Division, Columbia University, and the Medical Service, Cardiology Division, The Presbyterian Hospital in the City of New York, New York.

JAMA. 1978;240(6):533-534. doi:10.1001/jama.1978.03290060035008
Abstract

The serum digoxin concentration increased in 25 of 27 study patients (93%), and the mean serum digoxin concentration rose from 1.4 ng/ml to 3.2 ng/ml during quinidine therapy. Anorexia, nausea, or vomiting developed in 16 patients (59%) but disappeared in all ten patients for whom the digoxin dose alone was reduced, suggesting that digoxin excess caused these symptoms. Ventricular premature depolarizations developed in three patients after starting quinidine therapy; ventricular tachycardia developed in one patient, and another died suddenly. When starting quinidine therapy in patients who are taking digoxin, the clinical course, ECG, and serum digoxin level should be followed closely.

(JAMA 240:533-534, 1978)

×